Progesterone reduced my supraventricular tachycardia
by Susan Romanyk
(Santa Barbara, CA)
I am 53, and post menopausal for about 3 years now. I used progesterone cream during the transition into menopause, and it effectively eliminated all hot flashes, and I had no other symptoms associated with menopause during use. After about one and a half years after the transition, I stopped using it because I felt like my extreme symptoms were over. I did experience over-heating, whereby by my body temperature would go up uncomfortably, and stay there for hours. At this time also, I was experiencing tachycardia episodes about 2 times a month, for about a minute each, which is normal for me. This past January, I experienced my first tachycardia episode that lasted 30 minutes, and then in February, I had to go to the emergency room for one that lasted almost 2 hours. I researched natural therapies, and found that magnesium has a positive effect on tachycardia. But then, I developed "pinprick" sensations all over my body, which could have been caused by too much magnesium and lack of calcium. I have also read that pinpricks are a cardic effect of menopause. My doctor suggested that the pinpricks were due to menopause. I decided to try progesterone cream again (on my own), and AMAZINGLY, not only did the pinprick sensations subside, but my tachycardia has been dramatically reduced, to only one 5-15 second episode a month. I have read in some studies that progesterone has an enhancing effect on GABA, which is an inhibitory neurotransmitter, and can produce a calming effect on the nervous system. I have had many other benefits of progesterone cream. I only wish I could find a medical practitioner who could monitor and advise me in my treatment, in my local area.